Hail, Butler
- When
- June 17, 2:28 PM CST
- Where
- Butler County, 3 mi S of Bruno
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.233, -96.967
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 17, 1:30 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT TUE JUN 17 2003 MAIN FORECAST PROBLEMS DEAL WITH THUNDERSTORM CHANCES TONIGHT AND WEDNESDAY...AND THEN AGAIN BEGINNING FRIDAY NIGHT CONTINUING THROUGH EARLY NEXT WEEK. RATHER ANOMALOUS LOOKING SURFACE PATTERN EXISTS ACROSS THE FORECAST AREA WITH WEAK SURFACE TROUGH LOCATED FROM WESTERN NEBRASKA THROUGH NORTHEAST NEBRASKA INTO SOUTHERN MINNESOTA. CONVECTION FOLLOWED A TYPICAL DIURNAL PATTERN...BUT HAS NOW REIGNITED UPON REACHING CONVECTIVE TEMPERATURES IN THE MID 80S. A FEW OF THE STORMS HAVE APPEARED A BIT VIGOROUS AND PULSY IN NATURE...AND THIS IS NOT UNEXPECTED GIVEN HIGH VALUES OF CAPE BUT VERY MARGINAL SHEAR VALUES. THE MODELS HAVE COME INTO BETTER AGREEMENT WITH REGARD TO THE TIMING OF THE SURFACE TROUGH SOUTHWARD TONIGHT. IN TANDEM WITH THE TROUGH...AN AXIS OF PW VALUES FROM 1.5 TO 1.75 INCHES SLIDES SOUTHWARD. GIVEN THE SLOW MOVEMENT OF THE CELLS...LOCALLY HEAVY RAIN WILL BE POSSIBLE...BUT NOT WIDE SPREAD ENOUGH TO REQUIRE ANY KIND OF HEADLINE. AS TROUGH SLIDES SOUTH OVERNIGHT...AXIS OF THUNDERSTORMS SHOULD SHIFT SOUTH INTO SOUTHERN NEBRASKA...WITH SHOWERS AND THUNDERSTORMS CONFINED MAINLY TO SOUTH HALF OF THE FORECAST AREA THROUGH THE DAY WEDNESDAY. WILL THEN HOLD ONTO A SLIGHT CHANCE OF RAIN ACROSS THE SOUTH WEDNESDAY NIGHT AS THE CONVERGENCE ZONE FINALLY SHIFTS SOUTH OF THE FORECAST AREA. THEN...AM STILL BANKING ON THE SURFACE RIDGE NOSING IN FROM THE NORTHEAST ON THURSDAY...HOWEVER THE ETA DOES INDICATE THAT A WEAK VORT MAX MAY TRY TO SNEAK IN UNDER THE RIDGE AND GENERATE SCATTERED SHOWERS...BUT WILL HOLD OFF ON THIS FOR NOW UNTIL WE CAN BETTER PINPOINT WHETHER THIS MAY BE POSSIBLE. THEREAFTER...WITH RETURN FLOW BEGINNING ON FRIDAY...A COLD FRONT SETS UP ALONG THE FRONT RANGE OF THE ROCKY MOUNTAINS WITH A SURGE OF MOISTURE MOVING EASTWARD INTO OUR FORECAST AREA FRIDAY NIGHT AND EARLY SATURDAY. THUS...WILL INTRODUCE RAIN INTO THE SATURDAY FORECAST...BUT SHOULD END BY SATURDAY NIGHT. THE SURFACE TROUGH SHIFTS EAST INTO CENTRAL NEBRASKA ON SUNDAY...BUT MOISTURE WILL BE QUITE LIMITED. STILL ENOUGH FOR A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS THOUGH. THE SURFACE TROUGH THEN MEANDERS JUST EAST OF THE FORECAST AREA ON MONDAY. THE GFS SEEMS TO INDICATE MOST OF THE FORCING WOULD BE WEST AND NORTH OF THE FRONT...THUS WILL INTRODUCE A CHANCE OF RAIN ACROSS THE NORTHERN HALF OF THE FORECAST AREA ON MONDAY. THE FRONT THEN REENERGIZES ITSELF ACROSS CENTRAL NEBRASKA ON TUESDAY WITH ADDITIONAL CHANCE FOR SHOWERS AND THUNDERSTORMS THAT DAY AS WELL. BOTTOM LINE...IT LOOKS LIKE THE EXTENDED PATTERN WILL BECOME SOMEWHAT UNSETTLED AS THE PATTERN SHIFTS...WITH RIDGE MOVING TO THE EAST. .OMA...NONE. DEWALD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-172300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1105 AM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND THEN LINGER INTO TONIGHT. AN ISOLATED SEVERE STORM IS NOT OUT OF THE QUESTION...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HEAVY RAIN WILL BE THE PRIMARY HAZARD FROM THE SLOW MOVING THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS MAY CONTINUE OVER PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA ON WEDNESDAY...DIMINISHING DURING THE AFTERNOON. THERE IS ALSO A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND NEXT SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. KING
The Omaha radar (KOAX), 51 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370643.